News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Why do I lose weight when I stop Synthroid??


 Silver - Thu Mar 23, 2006 10:03 am

I am hypthyroid but, when I am on Synthroid (0.25mcg) I gain weight and when I stop taking the medication my weight stabilizes but, my other hypo symptoms come back specifically depression and fatigue. What could be causing this? I have tried this 4 times and have noticed the same symptoms coming back each time - lose weight when I stop the med and after about a month the depression and fatigue kicks in. Then when I start the med again the weight just creeps up right away. I am 40 female and have been taking the meds for almost 7 years.

Thanks!!
 Theresa Jones, RN - Thu Mar 23, 2006 10:21 am

User avatar Hi Silver,
When taking this medication it may take several weeks for improvement to be noted. It is not advisable for you to continue the start/stop method of this medication. If you are experiencing weight gain regardless if it is related to this medication or not you should discuss this with your physician. Adjustments regarding dosage are generally based on lab studies and weight.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here